Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

I have Diabetes 2. Also having severe dry mouth and dry congestion in nose. On Metformin and Biotene. Cause for dryness and cure?

I have borderline diabetes 2, I take 500 mg Metformin twice daily. For the past 6 months I have severe dry mouth & dry congested nose. I take biotene & everything available to try to relieve it. Also, 2 months ago I had low Blood count & received 2 units of Plasma/Blood. Could either Metformin or low blood count cause the dryness.
Thank you so much for your time & help.
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diabetologist 's  Response

Your are a diabetic since 2 years and your are no metformin since 6 months.
Metformin is known to cause Vitamin B12 deficiency which may cause glossitis and cause dry mouth.
But it is to early for this to happen.
Regularly take Vitamin B12 supplements.
Monitor and control your blood sugar.
Polydipsia(excessive thirst) may also cause dry mouth.
For nasal dry congestion consult an ENT
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor